Nonlinear Dynamics

, Volume 92, Issue 2, pp 235–246 | Cite as

On the integrability and Riemann theta functions periodic wave solutions of the Benjamin Ono equation

  • Chun-Mei Fang
  • Shou-Fu Tian
  • Yang Feng
  • Jin-Hua Dai
Original Paper


In this paper, the complete integrability of the Benjamin Ono equation is systematically studied. Its bilinear equation, soliton solutions, bilinear Bäcklund transformation and Lax pair are successfully obtained, by virtue of generalized Bell’s polynomials scheme. Moreover, by using multidimensional Riemann theta functions, the periodic wave solutions of the Benjamin Ono equation are constructed. Further, the asymptotic behaviors of the periodic wave solutions are presented with a limiting procedure, which shows the relations between the periodic wave solutions and soliton solutions.


The Benjamin Ono equation Bell’s polynomials Bäcklund transformation Lax pair Periodic wave solution 



This work is supported by the Fundamental Research Fund for the Central Universities under the Grant No. 2017XKQY101.


  1. 1.
    Bluman, G.W., Kumei, S.: Symmetries and Differential Equations. Springer, New York (1989)CrossRefzbMATHGoogle Scholar
  2. 2.
    Olver, P.J.: Applications of Lie Groups to Differential Equations. Springer, New York (1993)CrossRefzbMATHGoogle Scholar
  3. 3.
    Matveev, V.B., Salle, M.A.: Darboux Transformation and Solitons. Springer, New York (1991)CrossRefzbMATHGoogle Scholar
  4. 4.
    Hirota, R.: Direct Methods in Soliton Theory. Springer, New York (2004)CrossRefzbMATHGoogle Scholar
  5. 5.
    Hu, X.B., Li, C.X., Nimmo, J.J.C., Yu, G.F.: An integrable symmetric (2 + 1)-dimensional Lotka Volterra equation and a family of its solutions. J. Phys. A Math. Gen. 38(1), 195–204 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hirota, R.: The Direct Method in Soliton Theory. Cambridge University Press, New York (1991)Google Scholar
  7. 7.
    Ablowitz, M.J., Clarkson, P.A.: Solitons, Nonlinear Evolution Equations and Inverse Scattering. Cambridge University Press, Cambridge (1999)zbMATHGoogle Scholar
  8. 8.
    Nakamura, A.: A direct method of calculating periodic wave solutions to nonlinear evolution equations. J. Phys. Soc. Jpn. 48(4), 1365–1370 (1980)CrossRefzbMATHGoogle Scholar
  9. 9.
    Fan, E.G.: The integrability of nonisospectral and variable coefficient KdV equation with binary Bell polynomials. Phys. Lett. A 375, 493–597 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ma, W.X., Zhou, R.G.: Exact one-periodic and two-periodic wave solutions to Hirota Bilinear equations in (2 + 1) dimensions. Mod. Phys. Lett. A 24(21), 1677–1688 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ma, W.X., Chen, M.: Direct search for exact solutions to the nonlinear Schrödinger equation. Appl. Math. Comput. 215(8), 2835–2842 (2009)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Eslami, M., Mirzazadeh, M.: Topological 1-soliton solution of nonlinear Schrödinger equation with dual-power law nonlinearity in nonlinear optical fibers. Eur. Phys. J. Plus 128(11), 140 (2013)CrossRefGoogle Scholar
  13. 13.
    Wang, C.J.: Spatiotemporal deformation of lump solution to (2 + 1)-dimensional KdV equation. Nonlinear Dyn. 84, 697–702 (2015)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Chen, Y., Wang, Q.: A new general algebraic method with symbolic computation to construct new doubly-periodic solutions of the (2 + 1)-dimensional dispersive long wave equation. Appl. Math. Comput. 167, 919–929 (2005)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Tian, B., Gao, Y.T.: Variable-coefficient balancing-act method and variable-coefficient KdV equation from fluid dynamics and plasma physics. Eur. Phys. J. B 22, 351–360 (2001)CrossRefGoogle Scholar
  16. 16.
    Tian, S.F., Zhang, H.Q.: Riemann theta functions periodic wave solutions and rational characteristics for the nonlinear equations. J. Math. Anal. Appl. 371, 585–608 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Tian, S.F., Zhang, H.Q.: Riemann theta functions periodic wave solutions and rational characteristics for the (1 + 1)-dimensional and (2 + 1)-dimensional Ito equation. Chaos Solitons Fractals 47, 27–41 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Tian, S.F., Zhang, H.Q.: On the integrability of a generalized variable-coefficient Kadomtsev–Petviashvili equation. J. Hazard. Mater. 192, 35–43 (2012)Google Scholar
  19. 19.
    Tian, S.F., Zhang, H.Q.: On the integrability of a generalized variable-coefficient forced Korteweg-de Vries equation in fluids. Stud. Appl. Math. 132, 212–246 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Bell, E.T.: Exponential polynomials. Ann. Math. 35, 258–277 (1934)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Chan, H.N., Ding, E., Kedziora, D.J., Grimshaw, R., Chow, K.W.: Rogue waves for a long wave-short wave resonance model with multiple short waves. Nonlinear Dyn. 84, 1–15 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Ma, P.L., Tian, S.F., Zhang, T.T.: On symmetry-preserving difference scheme to a generalized Benjamin equation and third-order Burgers equation. Appl. Math. Lett. 50, 146–152 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Tian, S.F., Zhang, T.T., Ma, P.L., Zhang, X.Y.: Lie symmetries and nonlocally related systems of the continuous and discrete dispersive long waves system by geometric approach. J. Nonlinear Math. Phys. 22(2), 180–193 (2015)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Tu, J.M., Tian, S.F., Xu, M.J., Song, X.Q., Zhang, T.T.: Bäcklund transformation, infinite conservation laws and periodic wave solutions of a generalized (3 + 1)-dimensional nonlinear wave in liquid with gas bubbles. Nonlinear Dyn. 72, 1199–1215 (2016)CrossRefzbMATHGoogle Scholar
  25. 25.
    Fan, E.G.: The Integrable Systems and the Computer Algebra. Science Press, Beijing (2004)Google Scholar
  26. 26.
    Li, B.Q., Ma, Y.L.: Periodic solutions and solitons to two complex short pulse(CSP) equations in optical fiber. Optik 144, 149–155 (2017)CrossRefGoogle Scholar
  27. 27.
    Li, B.Q., Ma, Y.L., Mo, L.P., Fu, Y.Y.: The N-loop soliton solutions for (2 + 1)-dimensional Vakhnenko equation. Comput. Math. Appl. 74, 504–512 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Li, B.Q., Ma, Y.L., Yang, T.M.: The oscillating collisions between the three solitons for a dual-mode fiber coupler system. Microstruct. Superlatt. (2017).
  29. 29.
    Li, B.Q., Ma, Y.L., Sun, J.Z.: The interaction processes of the N-soliton solutions for an extended generalization of Vakhnenko equation. Appl. Math. Comput. 216(12), 3522–3535 (2010)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Fu, Z., Liu, S., Zhao, Q.: The JEFE method and periodic solutions of two kinds of nonlinear wave equations. Commun. Nonlinear Sci. Numer. Simulat. 8, 67–70 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Wang, Z., Li, D.S., Lu, H.F., Zhang, H.Q.: A method for constructing exact solutions and application to Benjamin Ono equation. Chin. Phys. 14, 2158–2163 (2005)CrossRefGoogle Scholar
  32. 32.
    Tan, W., Dai, Z.D.: Spatiotemporal dynamics of lump solution to the (1 + 1)-dimensional Benjamin Ono equation. Nonlinear Dyn. 01, 1–6 (2017)MathSciNetGoogle Scholar
  33. 33.
    Xu, Z.H., Xian, D.Q., Chen, H.L.: New periodic solitary-wave solutions for the Benjamin Ono equation. Appl. Math. Comput. 215, 4439–4442 (2010)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Li, S., Chen, W., Xu, Z., Chen, H.: Rogue wave for the Benjamin Ono equation. Adv. Pure Math. 05, 82–87 (2015)CrossRefGoogle Scholar
  35. 35.
    Meng, X.H.: The solitary waves solutions of the internal wave Benjamin Ono Equation. J. Appl. Math. Phys. 02, 807–812 (2014)CrossRefGoogle Scholar
  36. 36.
    Sirendaoerji, T.: Some exact solutions of Benjamin Ono equation. J. Inner Mong. Univ. 47(4), 343–346 (2016)MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  • Chun-Mei Fang
    • 1
  • Shou-Fu Tian
    • 2
  • Yang Feng
    • 3
  • Jin-Hua Dai
    • 1
  1. 1.School of MathematicsJining Normal UniversityWulanchabuPeople’s Republic of China
  2. 2.School of MathematicsChina University of Mining and TechnologyXuzhouPeople’s Republic of China
  3. 3.School of ScienceXi’an University of Post and TelecommunicationsXi’anPeople’s Republic of China

Personalised recommendations